Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 60, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 20, 2020, 6:39 PM CDT for Dent County, Phelps County, Texas County, Missouri. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2020, 6:39 PM CDT (23:39 UTC)
- Expired
- Apr 20, 2020, 6:57 PM CDT
- In force
- 18 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dent County, MO, Phelps County, MO, Texas County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252
WUUS53 KSGF 202339
SVRSGF
MOC065-161-215-210030-
/O.NEW.KSGF.SV.W.0060.200420T2339Z-200421T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
639 PM CDT Mon Apr 20 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Central Dent County in south central Missouri...
North central Texas County in south central Missouri...
Southwestern Phelps County in east central Missouri...
* Until 730 PM CDT.
* At 639 PM CDT, a severe thunderstorm was located 11 miles northwest
of Licking, or 11 miles southeast of Fort Leonard Wood, moving east
at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Salem... Edgar Springs...
Lenox... Turtle...
Howes... Beulah...
Darien... Stone Hill...
Gladden... Anutt...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3748 9132 3756 9204 3761 9203 3770 9202
3777 9131
TIME...MOT...LOC 2339Z 270DEG 42KT 3764 9196
HAIL...1.00IN
WIND...60MPH
$$
Wise1 follow-up statement
283
WWUS53 KSGF 202357
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
657 PM CDT Mon Apr 20 2020
MOC065-161-215-210007-
/O.CAN.KSGF.SV.W.0060.000000T0000Z-200421T0030Z/
Dent MO-Texas MO-Phelps MO-
657 PM CDT Mon Apr 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DENT...NORTH CENTRAL
TEXAS AND SOUTHWESTERN PHELPS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3748 9132 3756 9204 3761 9203 3770 9202
3777 9131
TIME...MOT...LOC 2352Z 270DEG 42KT 3764 9170
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:06 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Apr 20, 3:06 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Springfield MO 306 PM CDT Mon Apr 20 2020 .SHORT TERM...(This evening through Tuesday) Issued at 219 PM CDT Mon Apr 20 2020 Scattered to numerous showers and thunderstorms will continue into early this evening as a short wave trough and associated surface cold front continue to push southeast across the region. MLCAPE values in the 800-1100 J/kg range in conjunction with steep mid- level lapse rates and 40 knots of deep layer shear will support some quarter-size hail potential. Short-term models and soundings are also indicating nearly dry adiabatic low-levels beneath relatively high LCLs. This will be supportive of some damaging wind gust potential, especially where cold pool conglomeration occurs with clusters and line segments. This activity will then begin to wane across south-central Missouri in the 2-3Z time frame with the loss of daytime heating. The rest of tonight then looks fairly quiet. There could again be some fog late tonight primarily across southwest Missouri. We went close to the model blend for lows tonight with most areas falling into the middle or upper 40s. Tuesday then looks pleasant as surface high pressure slides southeast along the Mid-Mississippi River Valley. We have gone slightly above the model blend for highs with most areas ranging from the upper 60s to lower 70s. .LONG TERM...(Tuesday Night through Monday) Issued at 219 PM CDT Mon Apr 20 2020 The next storm system will then take shape starting Tuesday night as strong upper level energy ejects into the southern high Plains. We should see a large area of showers and thunderstorms overspread the Missouri Ozarks and southeastern Kansas from late Tuesday night into Wednesday morning as a low-level jet veers into the region beneath the left-exit region of an upper level jet streak. Showers and thunderstorms are then expected to persist for much of Wednesday and Wednesday evening as that upper level energy tracks through the central and southern Plains and into the Mid- Mississippi Valley. Locally heavy rainfall is a concern given high moisture availability, deep tropospheric ascent and convective elements. The good news here is that we can take a bit of rainfall given the recent green-up. At this time, the severe potential mainly looks like it will be south of the Missouri Ozarks with perhaps the exception of far southern Missouri. The track of the surface low and amount of destabilization that can occur will dictate the eventual severe threat. Global models then indicate yet another system impacting the region as we get into the late Thursday night and Friday time frame. Model consistency has become a bit better with this system, thus PoPs have been nudged up into the likely range. Temperatures from midweek through next Monday will be near or slightly below normal. We still see no frost/freeze potential over the next seven days. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1213 PM CDT Mon Apr 20 2020 Scattered thunderstorms are expected into this evening as a cold front moves southeast through the region. Brief MVFR conditions can be expected with storms along with gusty and erratic winds. VFR conditions are then primarily expected from mid-evening through Tuesday morning. There is some potential for fog development across far southwestern Missouri. We are thinking this will not affect the TAF sites at this time. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Schaumann
Hazardous weather outlook, Apr 20, 12:39 PM CDT, 6 hours before
Hazardous Weather Outlook National Weather Service Springfield MO 1239 PM CDT Mon Apr 20 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211745- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1239 PM CDT Mon Apr 20 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... Scattered showers and thunderstorms are expected this afternoon and early evening. A few of these storms may become strong to severe and produce hail up to the size of quarters and localized wind gusts up to 60 mph. Cloud to ground lightning will also be a potential hazard. Non-thunderstorm wind gusts up to 30 mph are expected this afternoon, mainly across western Missouri and southeastern Kansas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional thunderstorms will be possible from late Tuesday night into early Thursday and again towards next weekend as a pair of storm systems track across the region. Locally heavy rainfall will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed into early this evening across most of the outlook area. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Special weather statement, Apr 20, 6:03 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Springfield MO 603 PM CDT Mon Apr 20 2020 MOZ092-096-202330- Douglas MO-Wright MO- 603 PM CDT Mon Apr 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS AND SOUTHEASTERN WRIGHT COUNTIES UNTIL 630 PM CDT... At 603 PM CDT, Doppler radar was tracking a strong thunderstorm near Mansfield, or 13 miles west of Mountain Grove, moving east at 35 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mountain Grove... Mansfield... Norwood... Drury... Vanzant... LAT...LON 3706 9258 3718 9255 3715 9225 3689 9226 TIME...MOT...LOC 2303Z 288DEG 29KT 3712 9251 Wise
Local storm report, Apr 20, 6:12 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 PM CDT MON APR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 1 NE REPUBLIC 37.13N 93.47W
04/20/2020 M0.75 INCH GREENE MO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Local storm report, Apr 20, 6:13 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT MON APR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 1 SE REPUBLIC 37.11N 93.47W
04/20/2020 M0.75 INCH GREENE MO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Local storm report, Apr 20, 6:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
614 PM CDT MON APR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL 6 NE HIWASSE 36.51N 94.28W
04/20/2020 E0.50 INCH MCDONALD MO PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&Local storm report, Apr 20, 6:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
616 PM CDT MON APR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 NNW NIXA 37.06N 93.30W
04/20/2020 E0.70 INCH CHRISTIAN MO PUBLIC
DIME SIZE HAIL NEAR WALMART IN NIXA.
&&Special weather statement, Apr 20, 6:23 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Springfield MO
623 PM CDT Mon Apr 20 2020
MOZ082-096-097-210030-
Douglas MO-Howell MO-Texas MO-
623 PM CDT Mon Apr 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS...NORTHERN
HOWELL AND SOUTHERN TEXAS COUNTIES UNTIL 730 PM CDT...
At 623 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mountain Grove, moving east at 35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Mountain View... Willow Springs...
Cabool... Peace Valley...
Clear Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3693 9210 3699 9225 3713 9225 3710 9166
3684 9166
TIME...MOT...LOC 2323Z 276DEG 30KT 3705 9228
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 1:40 AM CDT | Dense Fog Advisory | SGF | Christian, Douglas, Howell, Ozark, Stone, Taney | 8 hr |
| Apr 20, 2:40 PM CDT | Special Weather Statement | SGF | Wright | 50 min |
| Apr 20, 3:40 PM CDT | Special Weather Statement | SGF | Howell | 65 min |
| Apr 20, 3:50 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 40 min |
| Apr 20, 4:24 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 50 min |
| Apr 20, 4:34 PM CDT | Special Weather Statement | SGF | Lawrence | 41 min |
| Apr 20, 4:43 PM CDT | Special Weather Statement | SGF | McDonald | 47 min |
| Apr 20, 4:56 PM CDT | Special Weather Statement | SGF | Newton | 49 min |
| Apr 20, 4:58 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 62 min |
| Apr 20, 5:23 PM CDT | Special Weather Statement | SGF | Christian | 52 min |
| Apr 20, 5:52 PM CDT | Special Weather Statement | SGF | Christian | 38 min |
| Apr 20, 6:03 PM CDT | Special Weather Statement | SGF | Douglas | 27 min |
| Apr 20, 6:10 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas | 33 min |
| Apr 20, 6:23 PM CDT | Special Weather Statement | SGF | Howell | 67 min |
| Apr 20, 6:41 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.